Locally definable subgroups of semialgebraic groups

Eliás Baro, Pantelis E. Eleftheriou, Ya'acov Peterzil

Research output: Contribution to journalArticlepeer-review


We prove the following instance of a conjecture stated in [P. E. Eleftheriou and Y. Peterzil, Definable quotients of locally definable groups, Selecta Math. (N.S.) 18(4) (2012) 885-903]. Let G be an abelian semialgebraic group over a real closed field R and let X be a semialgebraic subset of G. Then the group generated by X contains a generic set and, if connected, it is divisible. More generally, the same result holds when X is definable in any o-minimal expansion of R which is elementarily equivalent to a an,exp. We observe that the above statement is equivalent to saying: there exists an m such that ςi=1m(X - X) is an approximate subgroup of G.

Original languageEnglish
Article number2
Pages (from-to)2050009:1-2050009:17
Number of pages17
JournalJournal of Mathematical Logic
Issue number2
StatePublished - 1 Aug 2020

Bibliographical note

DBLP License: DBLP's bibliographic metadata records provided through http://dblp.org/ are distributed under a Creative Commons CC0 1.0 Universal Public Domain Dedication. Although the bibliographic metadata records are provided consistent with CC0 1.0 Dedication, the content described by the metadata records is not. Content may be subject to copyright, rights of privacy, rights of publicity and other restrictions.


  • Semialgebraic groups
  • approximate groups
  • generic sets
  • lattices
  • locally definable groups

ASJC Scopus subject areas

  • Logic


Dive into the research topics of 'Locally definable subgroups of semialgebraic groups'. Together they form a unique fingerprint.

Cite this